28 Jan 2010
This is what I found about Bactrim and sinus infections:
The chief goal of treatment is wiping out bacteria from the sinus cavaties with antibiotics. This helps to prevent complications, relieve symptoms, and reduce the risk of chronic sinusitis.
•For acute, uncomplicated cases, a synthetic penicillin is used-most commonly amoxicillin (such as Amoxil, Polymox, or Trimox). This antibiotic is effective against the usual microorganisms and is relatively inexpensive. Amoxicillin's main side effects include allergic reactions (throat swelling, hives) and stomach upset.
•People allergic to penicillin can take a sulfur-containing antibiotic called trimethoprim/sulfamethoxazole or TMP/SMX (such as******* Bactrim,******* Cotrim, or Septra). This drug is not recommended for people who are allergic to sulfur.
•People who have several episodes of partially treated acute sinusitis or those who have chronic sinusitis may become resistant to amoxicillin and TMP/SMX. Newer synthetic penicillins and cephalosporins such as Augmentin, cefuroxime (Ceftin), and loracarbef (Lorabid) can clear most of the resistant organisms that cause sinus infection.
•Overuse of these "broader-spectrum" antibiotics may eventually lead to organisms evolving that can resist even the most potent antibiotics currently available. Therefore, simpler antibiotics such as amoxicillin should be used first and taken for the entire duration (14-21 days). The basic rule of thumb is to take the antibiotic until the symptoms disappear, and then continue to take the antibiotic for one more week."
- Bactrim Information for Consumers
- Bactrim Information for Healthcare Professionals (includes dosage details)
- Side Effects of Bactrim (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
1 answer • 20 Jun 2009
1 answer • 3 Jan 2010
4 answers • 31 Dec 2012
1 answer • 2 Jul 2013
As I said above, I cannot seem to have a normal bowel movement. I am in pain and extremely bloated. The insomnia is also not helping. My head feels ...
1 answer • 18 Feb 2016